Oklahoma, 2007

Flash Flooding in Oklahoma, June 23, 2007

June 23, 2007 · NWS TSA · 9 events in 6 counties and zones

Widespread heavy rain caused flash flooding across a significant part of northeast Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$63,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Widespread heavy rain caused flash flooding across a significant part of northeast Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 23, 5:47 AM CST, 58 minutes earlier.

Area forecast discussion, Jun 23, 5:47 AM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
647 AM CDT SAT JUN 23 2007

.AVIATION...
NEXT FEW HOURS HEAVILY INFLUENCED BY ONGOING CONVECTION. TRIED TO
TIME THE CONVECTION OUT OF THE TUL AND RVS AREAS AND BRING MORE IN
ABOUT MID MORNING. ALSO TIMED CONVECTION TOWARD XNA AND FYV.
EXPECT BOUNDARIES FROM KS CONVECTION TO DROP SOUTH AND HELP FOCUS
CONVECTION LATER TODAY. OTHERWISE...INSTABILITY...NO CAP...AND
AFTERNOON HEATING SHOULD PRODUCE MORE STORMS LATER TODAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...02
Hazardous weather outlook, Jun 23, 6:26 AM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
726 AM CDT SAT JUN 23 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
721 AM CDT SAT JUN 23 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING BUT MAINLY THIS AFTERNOON.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WEAK TROUGH WILL CONTINUE OVER THE AREA TODAY AND TONIGHT. THIS
WILL COMBINE WITH DEEP MOISTURE AND INSTABILITY TO PROVIDE A GOOD
ENVIRONMENT FOR CONTINUED CONVECTION WITH HEAVY RAIN THROUGH
TONIGHT. AFTERNOON HEATING WILL PROVIDE IMPETUS FOR MUCH OF
THE STRONGER CONVECTION...BUT NUMEROUS OUTFLOW BOUNDARIES WILL
LIKELY PROVIDE SOME LIFT AND FOCUS ALSO. WIND FIELDS WILL NOT
SUPPORT SUPER CELLS...BUT THERE WILL BE A LIMITED RISK OF ISOLATED
PULSE SEVERE STORMS...MAINLY IN THE LATE MORNING AND AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR FLASH FLOOD PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE UPPER LEVEL RIDGE REMAINS OVER THE WESTERN UNITED STATES WITH
TROUGHING OVER THE SOUTHERN PLAINS. THAT WILL COMBINE WITH
MOISTURE AND INSTABILITY TO KEEP THE WEATHER UNSETTLED THROUGH THE
WEEK. A SURGE OF GULF MOISTURE MOVES NORTHWARD BY MID WEEK WHILE A
COLD FRONT DROPS SOUTH INTO OKLAHOMA AROUND WEDNESDAY OR THURSDAY.
THIS WILL ALSO ENHANCE THUNDERSTORM CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$

The radar

The Tulsa radar (KINX), 26 km away, was scanning. The volume nearest the first event began at 12:46 UTC.

Open the radar archive at this moment

Event by event

9 flash flood. Local standard time, as filed.

Flash Flood, Wagoner

When
June 23, 6:45 AM CST to 10:00 AM CST
Where
Wagoner County, Coweta
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.950, -95.650

Heavy rain caused several secondary roads around Coweta to be closed due to high water. Severe street flooding also occurred in Coweta. A few cars stalled in the high water.

Flash Flood, Rogers

When
June 23, 7:15 AM CST to 10:15 AM CST
Where
Rogers County, Inola
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.150, -95.500

Heavy rain caused flooding in and around Inola. Water entered homes in the city and flooded roads in and around the city. Some water rescues were required.

Flash Flood, Rogers

When
June 23, 7:15 AM CST to 9:15 AM CST
Where
Rogers County, 5 mi NE of Bushyhead
Cause
Heavy Rain
Property damage
$1,000
Reported by
Newspaper
Coordinates
36.521, -95.436

Heavy rain caused roads to be flooded in and around Chelsea. One home was surrounded by water.

Flash Flood, Mayes

When
June 23, 8:00 AM CST to 9:00 AM CST
Where
Mayes County, Pryor
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.300, -95.320

Heavy rains caused a few city streets to be flooded. A car stalled in the high water.

Flash Flood, Okmulgee

When
June 23, 8:20 AM CST to 9:20 AM CST
Where
Okmulgee County, Henryetta to Dewar
Cause
Heavy Rain
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
35.450, -95.980

Heavy rain caused flooding which required persons in 20 homes near DeWar to be evacuated. Significant street flooding occurred in the city of Henryetta.

Flash Flood, Muskogee

When
June 23, 9:00 AM CST to 11:00 AM CST
Where
Muskogee County, Haskell
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
35.820, -95.670

Heavy rains caused high water which required a few streets in the town to be closed. Water also flowed into a few homes and into a nursing home. Residents at the nursing home had to moved.

Flash Flood, Mayes

When
June 23, 10:30 AM CST to 12:30 PM CST
Where
Mayes County, Adair
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.430, -95.270

Heavy rains caused flooding which required Highway 28 west of Adair to be closed. Numerous secondary roads in and around Adair were flooded.

Flash Flood, Wagoner

When
June 23, 10:40 AM CST to 12:00 PM CST
Where
Wagoner County, Wagoner
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.850, -95.380

Heavy rains caused flooding in and around Wagoner. Water entered the Civc Center and also a few homes within the city. Streets within the city and secondary roads around the city were also flooded.

Flash Flood, Okfuskee

When
June 23, 10:50 AM CST to 12:50 PM CST
Where
Okfuskee County, Pharoah
Cause
Heavy Rain
Reported by
Public
Coordinates
35.420, -96.120

Heavy rains caused flooding of secondary roads in and around Pharoah.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39872, 39875, 43767, 39877, 39878, 39879, 39880, 39881, 39883.